Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 58, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 15, 2014, 9:53 AM CDT for Jackson County, Lafayette County, Ray County, Missouri. It took effect at Jun 19, 2014, 1:00 PM CDT. It was in force for 11 days.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2014, 9:53 AM CDT (14:53 UTC)
- In effect from
- Jun 19, 2014, 1:00 PM CDT
- Expired
- Jun 30, 2014, 9:07 PM CDT
- In force
- 11 days
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jackson County, MO, Lafayette County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 42 km from the middle of the area, began a volume at 14:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Napoleon (NAPM7). The gauge peaked at 17.78 ft at Jun 27, 2014, 4:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 17 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06894650, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 15, 6:34 AM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 15, 6:34 AM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 634 AM CDT Sun Jun 15 2014 .DISCUSSION... Issued at 330 AM CDT SUN JUN 15 2014 Large linear MCS is extending across southeastern Nebraska southward into eastern Kansas. These storms are weakening however there is still is 1000-1500 J/kg of MUCAPE available across northwest Missouri and northeastern Kansas to sustain these storms as well as a strong cold pool. These storms have had a history of producing damaging winds and that will be the main concern for the local area is they move into the western CWA early this morning. These storms will also be efficient rain producers with PWAT values ranging between 1.50"-1.75" however the fast forward motion of the storms should keep flooding at bay. These storms will progress eastward and weaken as they move through the CWA during the morning hours. This afternoon...a cold front training behind the initial line of storms this morning will move into the area. This front may be the focus for afternoon thunderstorm development which could possibly be severe. The caveats to possible severe potential will be that the better upper level support will be well north of the area across the Upper Midwest in the vicinity of the upper level trough. The trailing cold front will be slowing down and convergence along it will be weak. There is also some concern that conditions will not destabilize after this morning storms. On the other hand, models do continue to produce about 1000 J/kg of CAPE this afternoon south and east of I-35 and as such if thunderstorms do develop large hail and damaging winds would be the primary concern. Tonight...models key on a shortwave moving through the area which will spark convection along the stalled front just south of the CWA. This will continue thunderstorm chances across the southern CWA tonight however, these storms are not expected to be severe. Monday...will be a transitional day as the stalled front will lift northward as a warm front. This will usher in a more summer-like regime. Highs will be in the mid to upper 80s with heat indices in the mid 90s. As the warm front lifts to the Missouri/Iowa border by Monday evening models depict a shortwave moving through the region. A nocturnal 40kt southwesterly LLJ will develop and storms will develop on the nose of that jet. This would put the focus for thunderstorm development across Iowa however, if the front lifts slower on Monday there will be the potential for thunderstorms across northern MO on Monday night. Tuesday and Wednesday should remain dry and warm as the area comes under the influence of an upper level ridge over the southeastern CONUS. Highs will be in the upper 80s to around 90. Wednesday night through Friday...conditions will become more active as a upper level shortwave rounding the upper ridge over the southeastern CONUS moves from the southern Plains into the local area Wednesday night increasing thunderstorm chances. On Thursday an upper level trough will move into the northern High Plains sending a cold front towards the area. A lead shortwave ejecting out from the upper level trough will spark afternoon convection on Thursday. The main upper level trough will move through Thursday night into Friday keeping thunderstorm chances in the forecast. Friday night through Saturday...conditions will dry back out as surface high pressure moves into the area. On Saturday, upper level ridging will build into the central Plains. This will allow warm temperatures to build back into the area for next weekend. && .AVIATION...(For the 12Z TAFS through 12Z Monday Morning) Issued at 634 AM CDT SUN JUN 15 2014 Light rain with vsbys reduced to 6SM will be possible through 13Z at the terminals. Models continue to suggest MVFR cigs at the terminals this morning after the rain exits and there does appear to be MVFR conds developing across eastern Kansas. As such, have included an MVFR group from 13Z-17Z at MCI and MKC. Cigs should scatter out and lift back to VFR early this afternoon. Winds will be out of the SSW this morning between 10-15kts but will shift to the west btn 5-10kts by 16Z-17Z as a cold front moves through. High pressure will move into the area this evening and winds will become light and variable tonight. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...73 AVIATION...73
Hazardous weather outlook, Jun 15, 5:53 AM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 553 AM CDT SUN JUN 15 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 553 AM CDT SUN JUN 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT AM SHOWERS AND THUNDERSTORMS SHOULD MOVE OUT OF THE AREA BY MID TO LATE MORNING, HOWEVER ANOTHER ROUND OF THUNDERSTORMS COULD FORM THIS AFTERNOON ACROSS SE KANSAS AND WESTERN AND CENTRAL MISSOURI. THE MAIN HAZARDS WILL BE HEAVY RAIN AND LIGHTNING, WITH WINDS UP TO 60 MPH AND HAIL UP TO 1 INCH ALSO POSSIBLE. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE PERIODS OF THUNDERSTORMS FROM MONDAY NIGHT UNTIL FRIDAY. AT THIS TIME SEVERE WEATHER IS NOT ANTICIPATED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
In the hours before
Special weather statement, Jun 15, 4:17 AM CDT, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
417 AM CDT SUN JUN 15 2014
MOZ014-021>023-029>031-037-038-151000-
CALDWELL MO-CARROLL MO-CLAY MO-CLINTON MO-DAVIESS MO-JACKSON
MO-LAFAYETTE MO-LIVINGSTON MO-RAY MO-
417 AM CDT SUN JUN 15 2014
...SIGNIFICANT WEATHER ADVISORY FOR RAY...SOUTHWESTERN LIVINGSTON...
NORTHERN LAFAYETTE...NORTHERN JACKSON...SOUTHERN DAVIESS...EASTERN
CLINTON...EASTERN CLAY...WESTERN CARROLL AND CALDWELL COUNTIES UNTIL
500 AM CDT...
AT 416 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
KINGSTON TO INDEPENDENCE...AND MOVING EAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
LAWSON...EXCELSIOR SPRINGS...BUCKNER...HAMILTON...RICHMOND...
LEXINGTON...CHILLICOTHE...HIGGINSVILLE...EXCELSIOR ESTATES...
CRYSTAL LAKES...WOODS HEIGHTS...KINGSTON...SIBLEY...POLO...
ORRICK...LEVASY...COWGILL...BRECKENRIDGE...WELLINGTON AND
HENRIETTA.
THIS WILL IMPACT
I-35 BETWEEN MILE MARKERS 23 AND 61.
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3986 9353 3907 9359 3906 9450 3975 9424
3975 9421 3983 9421 3985 9420
TIME...MOT...LOC 0918Z 270DEG 41KT 3965 9412 3907 9435
PIETRYCHALocal storm report, Jun 15, 4:22 AM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
422 AM CDT SUN JUN 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 AM TSTM WND DMG LENEXA 38.95N 94.73W
06/15/2014 JOHNSON KS LAW ENFORCEMENT
SEVERAL TREES DOWN ACROSS COLLEGE BLVD IN LENEXA.
&&
JLLocal storm report, Jun 15, 4:25 AM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
425 AM CDT SUN JUN 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 AM TSTM WND GST LEE'S SUMMIT 38.91N 94.38W
06/15/2014 M60 MPH JACKSON MO ASOS
LEES SUMMIT AIRPORT MEASURED WIND
&&
JLSpecial weather statement, Jun 15, 4:44 AM CDT, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
444 AM CDT SUN JUN 15 2014
KSZ060-MOZ043-044-053-054-151045-
BATES MO-CASS MO-HENRY MO-JOHNSON MO-LINN KS-
444 AM CDT SUN JUN 15 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINN COUNTY IN EAST
CENTRAL KANSAS...AND JOHNSON...HENRY...CASS AND BATES COUNTIES IN
WEST CENTRAL MISSOURI UNTIL 545 AM CDT...
AT 442 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PLEASANT HILL TO
PRESCOTT...AND MOVING EAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
ADRIAN...GARDEN CITY...BUTLER...RICH HILL...HOLDEN...WARRENSBURG...
CLINTON...KNOB NOSTER...WHITEMAN AIR FORCE BASE...HUME...ARCHIE...
EAST LYNNE...KINGSVILLE...CREIGHTON...URICH...CHILHOWEE...
MONTROSE...LEETON...DEEPWATER AND CALHOUN.
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3805 9413 3803 9420 3805 9421 3803 9421
3805 9476 3883 9438 3884 9355 3821 9353
3821 9404 3803 9406
TIME...MOT...LOC 0944Z 270DEG 41KT 3882 9424 3806 9462
PIETRYCHALocal storm report, Jun 15, 4:52 AM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
452 AM CDT SUN JUN 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM TSTM WND GST 3 NNE GRANDVIEW 38.93N 94.50W
06/15/2014 M64 MPH JACKSON MO PUBLIC
&&
JLLocal storm report, Jun 15, 5:37 AM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
537 AM CDT SUN JUN 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 AM TSTM WND DMG 2 E MCLOUTH 39.20N 95.17W
06/15/2014 LEAVENWORTH KS EMERGENCY MNGR
3 LARGE TREES 20 INCHES IN DIAMETER DOWN AT 251ST STREET
AND FAIRMONT,
&&
MELLThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:28 AM CDT | Special Weather Statement | EAX | Atchison, Holt | 47 min |
| Jun 15, 3:16 AM CDT | Special Weather Statement | EAX | Andrew, Buchanan, Clay, Clinton, DeKalb, Gentry and 4 more | 59 min |
| Jun 15, 3:59 AM CDT | Special Weather Statement | EAX | Bates, Cass | 46 min |
| Jun 15, 4:14 AM CDT | Severe Thunderstorm Warning | EAX | Jackson | 31 min |
| Jun 15, 4:17 AM CDT | Special Weather Statement | EAX | Caldwell, Lafayette, Livingston, Ray | 43 min |
| Jun 15, 4:36 AM CDT | Severe Thunderstorm Warning | EAX | Jackson, Johnson, Lafayette | 24 min |
| Jun 15, 4:44 AM CDT | Special Weather Statement | EAX | Bates, Cass, Henry, Johnson | 61 min |
| Jun 15, 9:53 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 19 days |
| Jun 15, 9:53 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 16 days |
| Jun 15, 9:53 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 17 days |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.